November  2012, 11(6): 2179-2199. doi: 10.3934/cpaa.2012.11.2179

Preconditioning operators and $L^\infty$ attractor for a class of reaction-diffusion systems

1. 

Laboratoire de Mathématiques CNRS UMR 6623, Université de Franche-Comté, 16 route de Gray, 25030 Besançon Cedex

2. 

Université Chouaïb Doukkali, Faculté des Sciences, Département de Mathématiques et Informatique, BP20 24000 El Jadida, Morocco

Received  October 2010 Revised  April 2011 Published  April 2012

We suggest an approach for proving global existence of bounded solutions and existence of a maximal attractor in $L^\infty$ for a class of abstract $3\times 3$ reaction-diffusion systems. The motivation comes from the concrete example of ``facilitated diffusion'' system with different non-homogeneous boundary conditions modelling the blood oxigenation reaction $Hb+O_2 \rightleftharpoons HbO_2$.
The method uses classical tools of linear semigroup theory, the $L^p$ techniques developed by Martin and Pierre [16] and B\'enilan and Labani [6] and the hint of ``preconditioning operators'': roughly speaking, the study of solutions of $(\partial_t +A_i)u=f$ is reduced to the study of solutions to

$(\partial_t+B)(B^{-1}u)=B^{-1}f+(I-B^{-1}A_i)u,$

with a conveniently chosen operator $B$. In particular, we need the $L^\infty-L^p$ regularity of $B^{-1}A_i$ and the positivity of the operator $(B^{-1}A_i-I)$ on the domain of $A_i$.
The same ideas can be applied to systems of higher dimension. To give an example, we prove the existence of a maximal attractor in $L^\infty$ for the $5\times 5$ system of facilitated diffusion modelling the coupled reactions $Hb+O_2 \rightleftharpoons HbO_2$, $Hb+CO_2 \rightleftharpoons HbCO_2$.

Citation: Boris Andreianov, Halima Labani. Preconditioning operators and $L^\infty$ attractor for a class of reaction-diffusion systems. Communications on Pure & Applied Analysis, 2012, 11 (6) : 2179-2199. doi: 10.3934/cpaa.2012.11.2179
References:
[1]

Forum Math., 15 (2003), 923-933.  Google Scholar

[2]

Evolutionary equations. Vol. I, 1-85, Handb. Differ. Equ., North-Holland, Amsterdam, 2004.  Google Scholar

[3]

Noordhoff International Publishing, Leiden, 1976.  Google Scholar

[4]

P. Baras, J.-C. Hassan and L. Véron, Compacité de l'opérateur définissant la solution d'une équation d'évolution non homogéne,, C.R. Acad. Sci. Paris S\'er. A, 284 (): 799.   Google Scholar

[5]

Publications Mathématiques de Besançon. Analyse Non Linéaire, vol.14, 1994. Google Scholar

[6]

In "Nonlinear Evolution Equations and Related Topics," 771-784, Birkhäuser, Basel, 2004. doi: 10.1007/978-3-0348-7924-8_36.  Google Scholar

[7]

Vol. 2, Springer-Verlag, Berlin, 1988.  Google Scholar

[8]

Wiley-Interscience, 1958.  Google Scholar

[9]

Math. Z., 193 (1986), 41-66. doi: 10.1007/BF01163353.  Google Scholar

[10]

J. Math. Anal. Appl., 181 (1994), 462-472. doi: 10.1006/jmaa.1994.1035.  Google Scholar

[11]

M3AS Math. Models Meth. Appl. Sci., 17 (1994), 155-169. doi: 10.1002/mma.1670170302.  Google Scholar

[12]

New York, 1969, 2008.  Google Scholar

[13]

Grundl. Math. Wiss. 224, Springer-Verlag, Berlin, 1983, 1998, 2001.  Google Scholar

[14]

Thèse d'État, Marrakesh, 2002. Google Scholar

[15]

J. Funct. Anal., 72 (1987), 252-262. doi: 10.1016/0022-1236(87)90088-7.  Google Scholar

[16]

In "Nonlinear Equations in the Applied Sciences," 363-398, Math. Sci. Engrg., 185, Academic Press, Boston, 1992. doi: 10.1016/S0076-5392(08)62804-0.  Google Scholar

[17]

Proc. Roy. Soc. Edinburgh Sect. A, 127 (1997), 1053-1066. doi: 10.1017/S0308210500026883.  Google Scholar

[18]

SIAM J. Math. Anal., 21 (1990), 1172-1189. doi: 10.1137/0521064.  Google Scholar

[19]

Appl. Math. Sci. 44, Springer-Verlag, New York, 1983.  Google Scholar

[20]

Lect. Notes in Math. 1072, Springer-Verlag, Berlin, 1984.  Google Scholar

[21]

Appl. Math. Sci. 68, Springer-Verlag, New York, 1988, 1997. doi: 10.1007/978-1-4684-0313-8.  Google Scholar

show all references

References:
[1]

Forum Math., 15 (2003), 923-933.  Google Scholar

[2]

Evolutionary equations. Vol. I, 1-85, Handb. Differ. Equ., North-Holland, Amsterdam, 2004.  Google Scholar

[3]

Noordhoff International Publishing, Leiden, 1976.  Google Scholar

[4]

P. Baras, J.-C. Hassan and L. Véron, Compacité de l'opérateur définissant la solution d'une équation d'évolution non homogéne,, C.R. Acad. Sci. Paris S\'er. A, 284 (): 799.   Google Scholar

[5]

Publications Mathématiques de Besançon. Analyse Non Linéaire, vol.14, 1994. Google Scholar

[6]

In "Nonlinear Evolution Equations and Related Topics," 771-784, Birkhäuser, Basel, 2004. doi: 10.1007/978-3-0348-7924-8_36.  Google Scholar

[7]

Vol. 2, Springer-Verlag, Berlin, 1988.  Google Scholar

[8]

Wiley-Interscience, 1958.  Google Scholar

[9]

Math. Z., 193 (1986), 41-66. doi: 10.1007/BF01163353.  Google Scholar

[10]

J. Math. Anal. Appl., 181 (1994), 462-472. doi: 10.1006/jmaa.1994.1035.  Google Scholar

[11]

M3AS Math. Models Meth. Appl. Sci., 17 (1994), 155-169. doi: 10.1002/mma.1670170302.  Google Scholar

[12]

New York, 1969, 2008.  Google Scholar

[13]

Grundl. Math. Wiss. 224, Springer-Verlag, Berlin, 1983, 1998, 2001.  Google Scholar

[14]

Thèse d'État, Marrakesh, 2002. Google Scholar

[15]

J. Funct. Anal., 72 (1987), 252-262. doi: 10.1016/0022-1236(87)90088-7.  Google Scholar

[16]

In "Nonlinear Equations in the Applied Sciences," 363-398, Math. Sci. Engrg., 185, Academic Press, Boston, 1992. doi: 10.1016/S0076-5392(08)62804-0.  Google Scholar

[17]

Proc. Roy. Soc. Edinburgh Sect. A, 127 (1997), 1053-1066. doi: 10.1017/S0308210500026883.  Google Scholar

[18]

SIAM J. Math. Anal., 21 (1990), 1172-1189. doi: 10.1137/0521064.  Google Scholar

[19]

Appl. Math. Sci. 44, Springer-Verlag, New York, 1983.  Google Scholar

[20]

Lect. Notes in Math. 1072, Springer-Verlag, Berlin, 1984.  Google Scholar

[21]

Appl. Math. Sci. 68, Springer-Verlag, New York, 1988, 1997. doi: 10.1007/978-1-4684-0313-8.  Google Scholar

[1]

Irena Lasiecka, Mathias Wilke. Maximal regularity and global existence of solutions to a quasilinear thermoelastic plate system. Discrete & Continuous Dynamical Systems, 2013, 33 (11&12) : 5189-5202. doi: 10.3934/dcds.2013.33.5189

[2]

Jeremy LeCrone, Gieri Simonett. Continuous maximal regularity and analytic semigroups. Conference Publications, 2011, 2011 (Special) : 963-970. doi: 10.3934/proc.2011.2011.963

[3]

Pascal Auscher, Sylvie Monniaux, Pierre Portal. The maximal regularity operator on tent spaces. Communications on Pure & Applied Analysis, 2012, 11 (6) : 2213-2219. doi: 10.3934/cpaa.2012.11.2213

[4]

Oleksiy V. Kapustyan, Pavlo O. Kasyanov, José Valero. Structure and regularity of the global attractor of a reaction-diffusion equation with non-smooth nonlinear term. Discrete & Continuous Dynamical Systems, 2014, 34 (10) : 4155-4182. doi: 10.3934/dcds.2014.34.4155

[5]

Vladimir V. Chepyzhov, Mark I. Vishik. Trajectory attractor for reaction-diffusion system with diffusion coefficient vanishing in time. Discrete & Continuous Dynamical Systems, 2010, 27 (4) : 1493-1509. doi: 10.3934/dcds.2010.27.1493

[6]

Angelo Favini, Atsushi Yagi. Global existence for Laplace reaction-diffusion equations. Discrete & Continuous Dynamical Systems - S, 2020, 13 (5) : 1473-1493. doi: 10.3934/dcdss.2020083

[7]

Lili Du, Chunlai Mu, Zhaoyin Xiang. Global existence and blow-up to a reaction-diffusion system with nonlinear memory. Communications on Pure & Applied Analysis, 2005, 4 (4) : 721-733. doi: 10.3934/cpaa.2005.4.721

[8]

Shu-Xiang Huang, Fu-Cai Li, Chun-Hong Xie. Global existence and blow-up of solutions to a nonlocal reaction-diffusion system. Discrete & Continuous Dynamical Systems, 2003, 9 (6) : 1519-1532. doi: 10.3934/dcds.2003.9.1519

[9]

Sebastian Aniţa, William Edward Fitzgibbon, Michel Langlais. Global existence and internal stabilization for a reaction-diffusion system posed on non coincident spatial domains. Discrete & Continuous Dynamical Systems - B, 2009, 11 (4) : 805-822. doi: 10.3934/dcdsb.2009.11.805

[10]

Georg Hetzer. Global existence for a functional reaction-diffusion problem from climate modeling. Conference Publications, 2011, 2011 (Special) : 660-671. doi: 10.3934/proc.2011.2011.660

[11]

Michaël Bages, Patrick Martinez. Existence of pulsating waves in a monostable reaction-diffusion system in solid combustion. Discrete & Continuous Dynamical Systems - B, 2010, 14 (3) : 817-869. doi: 10.3934/dcdsb.2010.14.817

[12]

Hua Nie, Sze-Bi Hsu, Feng-Bin Wang. Global dynamics of a reaction-diffusion system with intraguild predation and internal storage. Discrete & Continuous Dynamical Systems - B, 2020, 25 (3) : 877-901. doi: 10.3934/dcdsb.2019194

[13]

B. Ambrosio, M. A. Aziz-Alaoui, V. L. E. Phan. Global attractor of complex networks of reaction-diffusion systems of Fitzhugh-Nagumo type. Discrete & Continuous Dynamical Systems - B, 2018, 23 (9) : 3787-3797. doi: 10.3934/dcdsb.2018077

[14]

Oleksiy V. Kapustyan, Pavlo O. Kasyanov, José Valero. Regularity of global attractors for reaction-diffusion systems with no more than quadratic growth. Discrete & Continuous Dynamical Systems - B, 2017, 22 (5) : 1899-1908. doi: 10.3934/dcdsb.2017113

[15]

Yoshikazu Giga, Jürgen Saal. $L^1$ maximal regularity for the laplacian and applications. Conference Publications, 2011, 2011 (Special) : 495-504. doi: 10.3934/proc.2011.2011.495

[16]

Jeremy LeCrone, Gieri Simonett. On quasilinear parabolic equations and continuous maximal regularity. Evolution Equations & Control Theory, 2020, 9 (1) : 61-86. doi: 10.3934/eect.2020017

[17]

Yuanzhen Shao. Continuous maximal regularity on singular manifolds and its applications. Evolution Equations & Control Theory, 2016, 5 (2) : 303-335. doi: 10.3934/eect.2016006

[18]

Sachiko Ishida, Tomomi Yokota. Boundedness in a quasilinear fully parabolic Keller-Segel system via maximal Sobolev regularity. Discrete & Continuous Dynamical Systems - S, 2020, 13 (2) : 211-232. doi: 10.3934/dcdss.2020012

[19]

Alexey Cheskidov, Songsong Lu. The existence and the structure of uniform global attractors for nonautonomous Reaction-Diffusion systems without uniqueness. Discrete & Continuous Dynamical Systems - S, 2009, 2 (1) : 55-66. doi: 10.3934/dcdss.2009.2.55

[20]

Aníbal Rodríguez-Bernal, Alejandro Vidal-López. A note on the existence of global solutions for reaction-diffusion equations with almost-monotonic nonlinearities. Communications on Pure & Applied Analysis, 2014, 13 (2) : 635-644. doi: 10.3934/cpaa.2014.13.635

2019 Impact Factor: 1.105

Metrics

  • PDF downloads (34)
  • HTML views (0)
  • Cited by (1)

Other articles
by authors

[Back to Top]